Hello To All-
Well, I am having a time of it. I'm 10 weeks post-op revision fusion at L4-5 and the last few weeks have been pretty rough. I starting having a lot more pain just about everywhere. My surgeon had me change my meds last Saturday to increase my oxy CR from 20 mg a day to 30 mg a day. And we put my neurontin up from 600 mg a day to 900 mg a day. I was feeling a bit of nausea by Sunday and into Tuesday but it wasn't very bad. Certainly, I felt better and in less pain. Then, I had an epidural injection (cervical) yesterday. Today I am flushed in the face and on my upper chest. You can look at me and I look like I've had a sunburn . Push the skin and it goes white and back to bright red. I've looked but it doesn't seem to be a listed side effect for any of these meds. Anyone know what I'm talking about? It isn't a hot flash but I feel hot in the face and its been this way all day. Any ideas? Thanks, Suzy-Q
the combo of neurontin along with any form of oxycodone usually go rather well together and are actually Rxed together alot.i am thinking that your reaction is probably more related to the ESI you had done.depending on how skilled the doc was who actually did the injection,well he may not have hit the exact,right spot,even when using floroscopy it can be kind of tricky for some.
considering that this flushing occured shortly after the injection was done and the area you describe as being affected,this would be my best guess as to the reason.i would definitely call the place where you had this done and speak with them about the flushing you are experiencing.it may just be a side effect or something else.i have had many ESIs in the c spine and have never experienced that particular symptom but have had other strange things occur and also a huge increase in my pain for about four days before the actual relief set in.but you DO need to at least call this place and speak with someone.let me know how things go,FB
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I am sure you're right - it is the ESI. I finally and quite late in the day found a website reference to this 'transient red/hot flushing of the face and upper extremeties and chest'. Unfortunately, there wasn't any additional information. It's late on the Friday before a long-weekend so when I called the Pain Mngmt Clinic I had to speak to the anesthesiologist on call. BTW- my eternal hotflash was some better but still going strong. Also, the guy who did my esi is a specialist who did a fellowship and used a flouroscope and seemed quite experienced. I've had 4 lumbar epis in the last 2 years (never did much good, 2 increased my pain just like you describe) but never had any reaction like this. Well, the guy who called me back had never heard of this reaction and simply said he was sure it wasn't dangerous and I should just proceed to up my neurontin dose as scheduled tomorrow. And, oh, if the eternal hotflash wasn't gone by next Tuesday, I should call back. A real confidence builder!
The good news is the heat and redness are going down. I'm not sure I'm out of the woods yet. I awoke feeling all better this morning and it gradually came back on. Actually, the really great news is that already my cervical pain is almost totally gone! It's incredible. I've had no numbenss and I can move my head and there isn't even a hint of stiffness or soreness. If it lasts, it will justify the baptism by fire! So, we'll see. Take good care - Suzy-Q
Thanks so much and I'm danged if I shouldn't have thought of that myself! It was a reaction to the corticosteriods I had injected in my neck (an epidural). But I never thought of the benadryl. I tried to endure it with a smile - my baptism by steriods. What a hoot.